Alert archive / Illinois / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 45, NWS Quad Cities, IA

April 10, 2017Bureau County, Putnam County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 10, 2017, 4:44 AM CDT for Bureau County, Putnam County, Illinois. It was in force for 12 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2017, 4:44 AM CDT (09:44 UTC)
Expired
Apr 10, 2017, 4:56 AM CDT
In force
12 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bureau County, IL, Putnam County, IL

The radar

The Chicago radar (KLOT), 104 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 4:45 AM CDTTSTM WND DMGDepue, ILDELAYED REPORT, TREE DOWN ON ROUTE 29, TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2017-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2017-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
443 J/kg
Mixed-layer CIN
-270 J/kg
Mixed-layer LCL
1660 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

309 
WUUS53 KDVN 100944
SVRDVN
ILC011-155-101015-
/O.NEW.KDVN.SV.W.0045.170410T0944Z-170410T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
444 AM CDT MON APR 10 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Northeastern Putnam County in north central Illinois...
  East central Bureau County in north central Illinois...

* Until 515 AM CDT

* At 444 AM CDT, a severe thunderstorm was located over DePue, or
  near Hennepin, moving northeast at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Hennepin, Spring Valley, DePue, Ladd, Dalzell, Bureau Junction,
  Cherry, Seatonville, Hollowayville, Ottville and Spring Valley
  Airport.

This includes Interstate 80 in Illinois between mile markers 66 and
72.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4126 8934 4135 8938 4145 8917 4129 8916
TIME...MOT...LOC 0944Z 240DEG 43KT 4132 8932 

HAIL...1.00IN
WIND...60MPH
 
$$

08
2 follow-up statements
982 
WWUS53 KDVN 100953
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
453 AM CDT MON APR 10 2017

ILC011-155-101015-
/O.CON.KDVN.SV.W.0045.000000T0000Z-170410T1015Z/
Putnam IL-Bureau IL-
453 AM CDT MON APR 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR NORTHEASTERN PUTNAM AND EAST CENTRAL BUREAU COUNTIES...

At 453 AM CDT, a severe thunderstorm was located over Ladd, or near
Peru, moving northeast at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Hennepin, Spring Valley, DePue, Ladd, Dalzell, Bureau Junction,
Cherry, Seatonville, Hollowayville, Ottville and Spring Valley
Airport.

This includes Interstate 80 in Illinois between mile markers 66 and
72.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4126 8934 4135 8938 4145 8917 4129 8916
TIME...MOT...LOC 0953Z 240DEG 43KT 4138 8919 

HAIL...1.00IN
WIND...60MPH
 
$$

08
334 
WWUS53 KDVN 100956
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
456 AM CDT MON APR 10 2017

ILC011-155-101006-
/O.CAN.KDVN.SV.W.0045.000000T0000Z-170410T1015Z/
Putnam IL-Bureau IL-
456 AM CDT MON APR 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PUTNAM AND EAST
CENTRAL BUREAU COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore the warning has been cancelled.

LAT...LON 4126 8934 4135 8938 4145 8917 4129 8916
TIME...MOT...LOC 0954Z 240DEG 43KT 4140 8913 

$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:43 AM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Apr 10, 3:43 AM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
343 AM CDT Mon Apr 10 2017

.SHORT TERM...(Today and Tonight)
ISSUED AT 322 AM CDT Mon Apr 10 2017

Will keep discussion short this morning with active weather
ongoing. The main forecast issues are convective trends/
intensity/coverage in the near term and again this afternoon.

Isolated large hail and strong wind gusts will continue during
the early morning hours. Steep mid level lapse rates and MU CAPE
over 2000 j/kg are supporting strong updrafts with isolated hail
around golfball size. High resolution models indicate the
convection will push east of the area after 7 am. Late this
morning and afternoon, showers and storms are expected to fire
along a cold front in eastern Iowa, then progress eastward through
early evening. Steep mid level lapse rates and sufficient
cape/shear point to more isolated large hail, especially along and
east of the Mississippi River. Bufr forecast soundings also
indicate steep low level lapse rates for a localized strong wind
threat. Any lingering storms will end along the U.S. Highway 20
corridor by late evening.

.LONG TERM...(Tuesday through Sunday)
ISSUED AT 322 AM CDT Mon Apr 10 2017

The long term period will feature some periods of active weather
with mainly above normal high temperatures in the 60s to low 70s.
The first window for showers and storms will be Wednesday night
into Thursday. Additional rounds of showers and thunderstorms are
forecast for Friday into Saturday, and possibly again on Sunday.
No significant hydro issues are expected for the rain through
Thursday, but there is some potential for widespread heavy rain
late this week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
ISSUED AT 1141 PM CDT Sun Apr 9 2017

Generally VFR conditions with isolated storms and showers between 10/07Z
and 10/10Z at MLI/BRL terminals are handled with tempo group of possible
brief high end MVFR conditions. South winds of 10 to 20+ MPH with low
level wind shear will shift to the west by 10/10Z with 10 to 20+ MPH
gusts by late morning into the afternoon. There is a chance of showers
and storms to redevelop Monday PM at MLI/BRL terminals which is handled
as vicinity wording.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SHORT TERM...RP Kinney
LONG TERM...RP Kinney
AVIATION...Nichols
Hazardous weather outlook, Apr 10, 4:29 AM CDT, 15 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
429 AM CDT Mon Apr 10 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-110930-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
429 AM CDT Mon Apr 10 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Scattered thunderstorms will continue along and east of the
Mississippi River through daybreak. Isolated large hail around
quarter size and wind gusts to 60 mph are possible. Storms will
move east of the area by 8 am.

Scattered thunderstorms will develop late this morning and
afternoon in eastern Iowa, then spread eastward through early
evening. Isolated large hail and wind gusts to 60 mph are possible
with the most intense storms. Areas along and east of the
Mississippi River are favored for isolated severe storms.

The Rock River near Joslin is experiencing flooding. Please see
the latest Flood Statement for details.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Scattered thunderstorms are possible Wednesday night into
Thursday, and again Friday through Saturday. It is too early to
determine the potential for severe weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and early this
evening, mainly along and east of the Mississippi River.

RP Kinney

In the hours before

Local storm report, Apr 10, 4:03 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
403 AM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 AM     HAIL             HANOVER                 42.25N 90.28W
04/10/2017  E1.00 INCH       JO DAVIESS         IL   BROADCAST MEDIA

            PUBLIC REPORT RELAYED BY BROADCAST MEDIA.

&&

RP KINNEY
Local storm report, Apr 10, 4:07 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
407 AM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     HAIL             5 E MARTELLE            42.02N 91.26W
04/10/2017  E1.50 INCH       JONES              IA   BROADCAST MEDIA

            PUBLIC REPORT RELAYED BY MEDIA. TIME ESTIMATED BY RADAR.

&&

RP KINNEY
Local storm report, Apr 10, 4:10 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
410 AM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 AM     NON-TSTM WND GST KEOKUK AIRPORT          40.47N 91.43W
04/10/2017  M60 MPH          LEE                IA   AWOS

            FROM AWOS.

&&
Local storm report, Apr 10, 4:11 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
411 AM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 AM     TSTM WND GST     KEOKUK AIRPORT          40.47N 91.43W
04/10/2017  E60.00 MPH       LEE                IA   AWOS

            FROM AWOS.

&&
Local storm report, Apr 10, 4:12 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
412 AM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 AM     HAIL             FORT MADISON            40.62N 91.35W
04/10/2017  M1.00 INCH       LEE                IA   TRAINED SPOTTER

&&

PETERS
Local storm report, Apr 10, 4:23 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
423 AM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 AM     HAIL             BURLINGTON              40.81N 91.12W
04/10/2017  M0.25 INCH       DES MOINES         IA   TRAINED SPOTTER

&&

PETERS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 2:44 AM CDTSpecial Weather StatementDVNMercer, Rock Island61 min
Apr 10, 2:45 AM CDTSpecial Weather StatementDVNStephenson30 min
Apr 10, 3:11 AM CDTSevere Thunderstorm WarningDVNJo Daviess34 min
Apr 10, 3:30 AM CDTSpecial Weather StatementDVNStephenson45 min
Apr 10, 3:37 AM CDTSpecial Weather StatementDVNBureau23 min
Apr 10, 3:56 AM CDTSpecial Weather StatementDVNMercer34 min
Apr 10, 4:17 AM CDTSevere Thunderstorm WarningDVNHancock, Henderson, McDonough, Warren43 min
Apr 10, 5:06 AM CDTSpecial Weather StatementDVNPutnam24 min
Apr 10, 10:56 AM CDTSpecial Weather StatementDVNWarren19 min
Apr 10, 11:55 AM CDTSpecial Weather StatementDVNPutnam20 min
Apr 10, 1:01 PM CDTSpecial Weather StatementDVNPutnam14 min
Apr 10, 1:59 PM CDTSpecial Weather StatementDVNMcDonough31 min
Apr 10, 2:19 PM CDTSevere Thunderstorm WarningDVNMcDonough12 min
Apr 10, 4:37 PM CDTSpecial Weather StatementDVNPutnam38 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.